Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 84, NWS Cleveland, OH

September 21, 2001Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 21, 2001, 3:29 PM EDT for Lucas County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 21, 2001, 3:29 PM EDT (19:29 UTC)
Expired
Sep 21, 2001, 4:15 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Lucas County, OH

The radar

The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 4:00 PM EDTThunderstorm WindPt Place, OHThunderstorm winds downed many large tree limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS51 KCLE 211929
SVRCLE
OHC095-212015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT FRI SEP 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN OHIO...

* UNTIL 415 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES EAST OF SYLVANIA...OR ABOUT 3 MILES
  SOUTHWEST OF LAMBERTVILLE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OREGON
  SYLVANIA
  TOLEDO

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

GARNET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:15 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 21, 3:15 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT FRI SEP 21 2001

BIG PICTURE SHOWS UPPR TROF ACRS AREA ATTM WITH ASOCD FAIRLY STG
VORT TO EXIT AREA TO THE EAST AFTER MIDNIGHT OR SO WITH SFC HIG BLDG
IN FOR SATURDAY.  THIS BREAK WILL BE SHORT LIVED HWVR AS NEXT UPPR
LONG WV TROF DIGGS INTO THE WESTERN LAKES THRU THE MS VLY ON
SUNDAY.  THIS LOW IS THEN PROGGD TO DPN INTO A BOWLING BALL WHICH
SPINS LIKE A TOP ACRS OH VLY AND LWR LAKES MUCH OF NEXT WK.

FOR TNGT UPPR VORT STILL TO GO ACRS MUCH OF AREA THRU MIDNIGHT AND
WITH CDFNT JUST NOW ENTERING NWRN OHIO...VRY FVRBL UPP DIVERGENCE
LOWER LCL DIVERGENCE PTTN ASOCD WITH JET STREAK ACROSS OHIO WL KP
POPS HIGH ERN 2/3DS OF AREA.  WL NEED ALSO TO KP A REMAINDER OF THE
AFTERNOON OR THIS EVG NW FOR TSTMS GOING THRU THE AREA ATTM.  FOR
SATURDAY SFC HIGH BGNS TO BUILD IN WITH DRIER MORE STBL AMS BHND
CDFNT SO WL KP FCST DRY. GVN STBY AND DCRS IN MSTR THINK WL SHOULD
GET AT LEAST SOME SS THRU THE AFTN SO WILL GO WITH PARTLY SUNNY.
ANY CLOUDINESS SAT SHULD DCRS INTO SAT NGT SO PC LOOKS FINE THERE.
ALSO WITH SFC HIGH CLOSE AND WNDS DROPG TO LGT/VRBL WL PLACE FOG IN
THE FCST.  FOR SUNDAY AREA SHOULD START OUT PARTLY CLOUDY ALTHOUGH
HARD TO SAY HOW MUCH CLOUDS AND CONVECTION ASOCD WITH APCHG TROF
MOVE EAST DURG THE DAY GVN THE AMOUNT OF DIGG THE LOW WILL BE GOING
THROUGH.  WL KP EXTENDED WET AND COOL.

TK

.CLE...
OH...NONE.
PA...NONE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:43 PM EDTSevere Thunderstorm WarningCLEOttawa47 min
Sep 21, 6:31 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit44 min
Sep 21, 6:57 PM EDTSevere Thunderstorm WarningCLEGeauga48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.